Oregon, 2005

Heavy Snow in Oregon, December 1, 2005

December 1, 2005 · NWS BOI · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 1, 3:15 AM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 1, 3:15 AM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
415 AM MST THU DEC 01 2005

.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH
FRIDAY. MOIST SOUTHWESTERLY FLOW ALOFT OVER CWFA THIS MORNING AS
SPLIT EASTERN PACIFIC STORM TRACKS MERGE ALONG ORE COAST AND MOVE
OVER CWFA. SURFACE LOW PRESSURE SYSTEM ASSOCIATED WITH SOUTHERN/
MOIST STORM TRACK ON SOUTHERN ORE COAST AT 10Z WITH WARM FRONT JUST
ENTERING SOUTHERN HARNEY COUNTY WITH TEMPS BEGINNING TO WARM ABOVE
FREEZING. AHEAD OF WARM FRONT STRONG H7 WAA PATTERN HAS SPREAD SNOW
NORTHEAST THROUGH SOUTHEAST ORE ZONES INTO SOUTHWEST ID AS OF 11Z
AND WILL CONTINUE AS WARM FRONT LIFTS NORTHEAST THROUGH CWFA BY THIS
AFTERNOON. SNOW LEVELS SLOWLY RISE TO 3-4K NORTHERN ZONES AND 5-6K
SOUTHERN ZONES BY LATE THIS AFTERNOON AS WARM FRONT MOVES NORTH OF
CWFA. SNOW WILL CHANGE OVER TO RAIN IN SOUTHEAST ORE EARLY THIS
MORNING AS WARM FRONT PASSES AND SLOWLY CHANGE TO RAIN IN LOWER
SOUTHWEST ID VALLEYS LATER THIS MORNING INTO EARLY AFTERNOON. COLD
DOME AIR MASS IN LOWER TREASURE VALLEY COULD BE LAST SPOT TO CHANGE
OVER TO RAIN/SNOW MIX AROUND NOON EVEN THOUGH H85-H7 THICKNESSES
INCREASE BUT H85 TEMPS SLOW TO WARM THAT AREA. AS SURFACE LOW
PRESSURE CENTER LIFTS NORTHEAST TODAY WITH WARM FRONT FOR DECREASED
H7 WAA ASSOCIATED COLD FRONT WILL MOVES THROUGH CWFA TONIGHT
LOWERING SNOW LEVELS BACK SURFACE BY MORNING AND CHANGE EVENING
VALLEY RAIN BACK TO SNOW. FRONTAL LIFT WITH COLD FRONT WILL KEEP
HIGH POPS OVER NORTHERN MOUNTAIN ZONES AND EASTERN ZONES ESPECIALLY
NEAR NV BORDER THROUGH 06Z THEN DYNAMICS BEGINS DECREASING LATER
TONIGHT AND SNOW WILL CHANGE TO SNOW SHOWERS. COLD UPPER LEVEL LOW
PRESSURE CENTER AROUND 48N/135 AT 10Z IN COLDER NORTHERN STORM TRACK
SWINGS ACROSS WA/NORTHERN ID LATER TONIGHT/FRI KEEPING COLDER MERGED
STORM TRACK OVER CWFA FOR SNOW SHOWERS OVER NORTHERN MOUNTAINS BUT
LOWER POPS OVER SOUTHERN HALF OF CWFA THROUGH FRI. LITTLE CHANGE IN
MAX TEMPS TODAY FROM WED THEN COOLER FRI WITH MAX TEMPS 8-12 DEGREES
BELOW NORMAL. SEE HEAVY SNOW WARNING/SNOW ADVISORY FOR SPECIFIC SNOW
ACCUMULATIONS AND TOTALS.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. MOIST WEST TO NORTHWEST
FLOW ALOFT IS EXPECTED TO PROVIDE A CHANCE TO A SLIGHT CHANCE OF
PRECIPITATION TO MOST OF THE CWA THROUGH THE PERIOD. TEMPERATURES
ARE EXPECTED TO RUN A LITTLE BELOW NORMAL THROUGH WEDNESDAY.

&&

.AVIATION...WIDESPREAD MVFR/IFR CEILINGS AND VIS ARE EXPECTED IN
SNOW THROUGH 02/00Z. FROM 2/00Z TO 12Z THE SNOW WILL DECREASE SLOWLY
FROM THE SOUTHWEST WITH HARNEY COUNTY IMPROVING FIRST. WINDS ALOFT
WILL BE STRONG FROM THE WEST WITH LIGHT EAST TO SOUTH SURFACE WINDS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY ID ZN 29 OWYHEE MTNS UNTIL 8 PM THU.
     SNOW ADVISORY ID ZN 15 AND 30 SOUTHERN TWIN FALLS COUNTY
     AND LOWER TREASURE VALLEY UNTIL 3 PM THU.
     SNOW ADVISORY ID ZN 12 LOWER TREASURE VALLEY UNTIL NOON THU.
     HEAVY SNOW WARNING ID ZN 11/13/28 WEST CENTRAL/BOISE MTNS AND
     CAMAS PRAIRIE UNTIL 11 PM THU.
OR...SNOW ADVISORY OR ZN 61 HARNEY COUNTY UNTIL 11 AM THU.
     SNOW ADVISORY OR ZN 64 LOWER TREASURE VALLEY UNTIL NOON THU.
     HEAVY SNOW WARNING OR ZN 62 BAKER COUNTY UNTIL 7 PM THU.

WEATHER.GOV/BOISE

SHORT TERM..........KP
LONG TERM/AVIATION..DH
Hazardous weather outlook, Dec 1, 4:30 AM PST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
530 AM MST THU DEC 01 2005

ORZ062-021130-
BAKER COUNTY OR-
430 AM PST THU DEC 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BAKER COUNTY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY SNOW WARNING FOR BAKER COUNTY UNTIL 11 PM THIS EVENING.
2 TO 5 INCHES IN THE VALLEYS AND 4 TO 8 INCHES IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER INFORMATION ACCORDING
TO ESTABLISHED PORCEDURES.

IDZ011-013-028-021130-
WEST CENTRAL MOUNTAINS...BOISE MOUNTAINS...CAMAS PRAIRIE-
0530 AM MST THU DEC 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST CENTRAL MOUNTAINS...
THE BOISE MOUNTAINS AND THE CAMAS PRAIRIE.

.DAY ONE...TODAY AND TONIGHT.

HEAVY SNOW WARNING FOR THE WEST CENTRAL MOUNTAINS...THE BOISE
MOUNTAINS AND THE CAMAS PRAIRIE UNTIL 7 PM THIS EVENING.
2 TO 5 INCHES IN THE VALLEYS AND 4 TO 8 INCHES IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER INFORMATION ACCORDING
TO ESTABLISHED PROCEDURES.

IDZ029-021130-
OWYHEE MOUNTAINS
0530 AM MST THU DEC 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OWYHEE MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT.

A SNOW ADVISORY REMAINS IN EFFECT FOR THE OWYHEE MOUNTAINS UNTIL
8 PM THIS EVENING FOR 2 TO 5 INCHES OF SNOW.

.DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER INFORMATION ACCORDING
TO ESTABLISHED PROCEDURES.

ORZ061-021130-
HARNEY COUNTY-
0430 AM PST DEC 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HARNEY COUNTY IN OREGON.

.DAY ONE...TODAY AND TONIGHT.

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING FOR 2
TO 4 INCHES OF SNOW.

.DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER INFORMATION ACCORDDING
TO ESTABLISHED PORCEDURES.

IDZ015-030-021150-
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
0430 AM MST DEC 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST HIGHLANDS AND
SOUTHERN TWIN FALLS COUNTY.

.DAY ONE...TODAY AND TONIGHT.

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR
2 TO 5 INCHES OF NEW SNOW.

.DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER INFORMATION ACCORDDING TO
ESTABLISHED PORCEDURES.

IDZ014-016-ORZ063-021130-
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-MALHEUR COUNTY-
430 AM PST THU DEC 01 2005 /530 AM MST THU DEC 01 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 1, 3:52 AM PST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
452 AM MST THU DEC 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 AM     SNOW             BURNS                   43.59N 119.06W
12/01/2005  3.0 INCH         HARNEY             OR   LAW ENFORCEMENT

0440 AM     SNOW             MERIDIAN                43.61N 116.40W
12/01/2005  2.0 INCH         ADA                ID   TRAINED SPOTTER

0440 AM     SNOW             WEISER                  44.25N 116.97W
12/01/2005  2.0 INCH         WASHINGTON         ID   TRAINED SPOTTER

0440 AM     SNOW             12 NW CALDWELL          43.78N 116.85W
12/01/2005  2.0 INCH         PAYETTE            ID   TRAINED SPOTTER

0440 AM     SNOW             MURPHY                  43.22N 116.54W
12/01/2005  2.0 INCH         OWYHEE             ID   LAW ENFORCEMENT

0440 AM     SNOW             FILER                   42.57N 114.61W
12/01/2005  3.0 INCH         TWIN FALLS         ID   LAW ENFORCEMENT

0440 AM     SNOW             CALDWELL                43.66N 116.68W
12/01/2005  2.0 INCH         CANYON             ID   LAW ENFORCEMENT

0440 AM     SNOW             JEROME                  42.73N 114.52W
12/01/2005  2.0 INCH         JEROME             ID   LAW ENFORCEMENT

0440 AM     SNOW             MOUNTAIN HOME           43.14N 115.69W
12/01/2005  2.0 INCH         ELMORE             ID   LAW ENFORCEMENT

0440 AM     SNOW             ONTARIO                 44.02N 116.97W
12/01/2005  2.0 INCH         MALHEUR            OR   LAW ENFORCEMENT

&&

DHUSTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Harney

When
December 1, 5:00 AM PST to 11:00 AM PST
Where
Harney forecast zone
Reported by
TRAINED SPOTTER
Coordinates
43.064, -118.968 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482805.